[Skip to Content]
[Skip to Content Landing]
Article
July 1943

LOS ANGELES DERMATOLOGICAL SOCIETY

Arch Derm Syphilol. 1943;48(1):134-140. doi:10.1001/archderm.1943.01510010138025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Toxic Dermatitis Due to Ergot. Presented by Dr. H. C. L. Lindsay.

Mrs. H. is a 28 year old robust Mexican housewife. Six weeks ago her menses were overdue, and she took 1 drachm (3.89 Gm.) of ergot. A short time later an eruption appeared on the flexures of the body and of the arms and in the groins, starting in the axillas as a "dry rash" which when scratched produced wheals. Five days ago, after application of sulfur ointment, the eruption became moist.

The eruption now appears to be a dermatitis somewhat resembling erythema multiforme; it itches severely and has an urticarial element. The patient states that she is "allergic to oranges in excess." She treated herself with sulfur ointment and later with calamine lotion; the eruption is lessening under the arms.

DISCUSSION

Dr. Maximilian E. Obermayer: This case illustrates the features of follicular toxic dermatitis associated with

First Page Preview View Large
First page PDF preview
First page PDF preview
×